Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 100, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2020, 4:44 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2020, 4:44 PM MDT (22:44 UTC)
- Expired
- Jul 3, 2020, 5:06 PM MDT
- In force
- 22 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 118 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -499 J/kg
- Mixed-layer LCL
- 2342 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WUUS55 KPUB 032244
SVRPUB
COC011-061-099-032330-
/O.NEW.KPUB.SV.W.0100.200703T2244Z-200703T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
444 PM MDT Fri Jul 3 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern Prowers County in southeastern Colorado...
South central Kiowa County in southeastern Colorado...
Northeastern Bent County in southeastern Colorado...
* Until 530 PM MDT.
* At 443 PM MDT, a severe thunderstorm was located near Hasty, or 16
miles west of Lamar, moving northeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Wiley, McClave, Sweetwater Reservoir, Hasty, Neegronda Reservoir,
John Martin Reservoir, Queens Reservoir, Neeoshe Reservoir and
Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3796 10295 3805 10312 3844 10289 3824 10255
TIME...MOT...LOC 2243Z 208DEG 13KT 3814 10291
HAIL...1.50IN
WIND...60MPH
$$
kam2 follow-up statements
782
WWUS55 KPUB 032259
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
459 PM MDT Fri Jul 3 2020
COC011-061-099-032330-
/O.CON.KPUB.SV.W.0100.000000T0000Z-200703T2330Z/
Prowers CO-Kiowa CO-Bent CO-
459 PM MDT Fri Jul 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHWESTERN PROWERS...SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT
COUNTIES...
At 459 PM MDT, a severe thunderstorm was located near McClave, or 15
miles northwest of Lamar, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wiley, McClave, Sweetwater Reservoir, Hasty, Neegronda Reservoir,
Queens Reservoir and Neeoshe Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3804 10284 3815 10303 3844 10289 3824 10255
TIME...MOT...LOC 2259Z 210DEG 13KT 3818 10287
HAIL...1.00IN
WIND...60MPH
$$
kam687
WWUS55 KPUB 032306
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
506 PM MDT Fri Jul 3 2020
COC011-061-099-032316-
/O.CAN.KPUB.SV.W.0100.000000T0000Z-200703T2330Z/
Prowers CO-Kiowa CO-Bent CO-
506 PM MDT Fri Jul 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PROWERS...SOUTH
CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
LAT...LON 3804 10284 3815 10303 3844 10289 3824 10255
TIME...MOT...LOC 2305Z 208DEG 13KT 3820 10285
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:20 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 3, 3:20 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 320 PM MDT Fri Jul 3 2020 .SHORT TERM...(This evening through Saturday) Issued at 319 PM MDT Fri Jul 3 2020 Scattered showers/tstms will continue into the evening hours across much of southern CO. The best chances for severe storms should mainly be east of a line from Colo Spgs, to La Junta to Springfield. There is also the possibility of some stronger storms developing/moving over the more vulnerable burn scars (Decker, Hayden Pass, Junkins and Spring), which could lead to a flash flood/debris flow risk. The HRRR has been consistent in showing the chance for heavy rain over mainly eastern portions of Kiowa County later this evening. Some of this area has heavy rain last night, and if heavy rain occurs again, flash flooding could occur. Most of the showers/storms should be done by 06Z, but some of the models are showing the possibility of some light lingering activity into the late night hours. On Sat, showers/storms will probably start developing over the mtns in the late morning hours, and become widespread over the mtns and adjacent locations in the early to mid afternoon, and maybe across southern areas, like Baca and Las Animas Counties. Toward evening, storms may start spreading eastward over the plains. With the upper ridge being overhead, storms should generally be slow moving. If slow moving storms move over vulnerable burn scars (Decker, Hayden Pass, Junkins, Spring), there may be a flash flood/debris flow risk. It is also possible that one or two storms could become severe Sat afternoon and/or evening across portions of the southeast plains. .LONG TERM...(Saturday night through Friday) Issued at 319 PM MDT Fri Jul 3 2020 Saturday night-Sunday night...Models continue to indicate a weak wave, embedded within the weak westerly flow aloft, will translate across eastern Colorado through Saturday night. This wave looks to keep showers and storms, ongoing over and near the higher terrain Saturday afternoon, which will push east out across the far southeast plains and into western Kansas through early Sunday morning. For Sunday, latest models are indicating the potential for an mcv from overnight convection to develop near se Colorado and sw Kansas border, which could be a focus for convection late Sunday morning and afternoon. Otherwise, there will be enough residual moisture to support scattered afternoon showers and storms once again, with the best coverage over and near the higher terrain. With ample moisture in place, with PWATs progged to between 0.75 to 1.25 inches across the area, and weak westerly steering flow, the main storm threats will continue to be heavy rainfall and the potential for localized flash flooding, though can't rule out small hail and gusty outflow winds with the stronger storms. Temperatures around the area look to be around seasonal averages. Monday-Tuesday...Flow aloft progged to become more westerly and slowly drys out as eastern Pacific energy translates across the northern Tier of States. There looks to be enough residual moisture to support isolated to scattered showers and storms over and near the higher terrain. Storm, however, will become higher based as available moisture thins out across the Rockies. Temperatures to warm back to slightly above seasonal levels through early next week. Wednesday-Friday...Latest models continue to trend to much drier air working into the region within continued generally weak westerly flow aloft. At this time, afternoon storms look to be fairly isolated, high based and mainly tied to the higher terrain. Temperatures look to warm to well above seasonal levels, with highs in 90s to lower 100's across the plains, and in the 70s and 80s across the higher terrain. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 319 PM MDT Fri Jul 3 2020 Showers/tstms could move into the vicinity of KCOS, KPUB and KALS through the evening, and if this happens and they are strong enough, there could be a brief period of MVFR conditions. Showers/tstms could also produce erratic and gusty winds. Otherwise, expect VFR conditions. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...28
Hazardous weather outlook, Jul 3, 11:10 AM MDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1110 AM MDT Fri Jul 3 2020 COZ058>089-093>099-041715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1110 AM MDT Fri Jul 3 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and evening across much of southern Colorado. The main risks with storms will be lightning, gusty outflow winds up to 50 mph, and some of the stronger storms may produce small hail. There will be the possibility of a few severe storms over portions of the southeast plains today, mainly along and east of a line from Colorado Springs to La Junta, to Springfield. The main severe storm risks will be wind gusts around 60 mph, and hail up to the size of ping pong balls. Also, if a strong storm moves over an area burn scar, there could be a flash flooding risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm activity is forecast to increase in frequency and areal coverage for Saturday and Sunday, before tapering off once again for Monday through Thursday. The main storm risks each day will be cloud to ground lightning and wind gusts up to 40 mph. The increased storm activity for Saturday and Sunday, will also present the potential concern of flash flooding on area burn scars. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across southeast Colorado this afternoon and evening. 28/28
In the hours before
Special weather statement, Jul 3, 1:55 PM MDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Pueblo CO 155 PM MDT Fri Jul 3 2020 COZ094-032045- Eastern Las Animas County CO- 155 PM MDT Fri Jul 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS COUNTY UNTIL 245 PM MDT... At 154 PM MDT, Doppler radar was tracking a strong thunderstorm 18 miles northwest of Kim, or 35 miles south of North La Junta, moving north at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Las Animas County. LAT...LON 3737 10344 3734 10366 3764 10375 3764 10339 TIME...MOT...LOC 1954Z 172DEG 14KT 3746 10355 kam
Local storm report, Jul 3, 1:57 PM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
157 PM MDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL 4 N BLACK FOREST 39.07N 104.70W
07/03/2020 M1.00 INCH EL PASO CO PUBLIC
&&Special weather statement, Jul 3, 2:33 PM MDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Pueblo CO 233 PM MDT Fri Jul 3 2020 COZ093-094-097-032115- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- La Junta Vicinity/Otero County CO- 233 PM MDT Fri Jul 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 315 PM MDT... At 233 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Higbee, or 25 miles south of North La Junta, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Higbee. LAT...LON 3745 10346 3753 10363 3785 10356 3775 10313 TIME...MOT...LOC 2033Z 210DEG 16KT 3762 10345 kam
Special weather statement, Jul 3, 4:00 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Pueblo CO 400 PM MDT Fri Jul 3 2020 COZ097-098-032245- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- 400 PM MDT Fri Jul 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PROWERS AND EAST CENTRAL BENT COUNTIES UNTIL 445 PM MDT... At 400 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of McClave, or 13 miles southwest of Lamar, moving northeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamar and Wiley. LAT...LON 3786 10279 3799 10296 3822 10269 3804 10249 TIME...MOT...LOC 2200Z 221DEG 5KT 3799 10283 kam
Special weather statement, Jul 3, 4:25 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Pueblo CO 425 PM MDT Fri Jul 3 2020 COZ098-032300- Lamar Vicinity/Prowers County CO- 425 PM MDT Fri Jul 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS COUNTY UNTIL 500 PM MDT... At 424 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Holly, or 13 miles southwest of Coolidge, moving northeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Holly. LAT...LON 3771 10214 3784 10231 3817 10205 3780 10204 TIME...MOT...LOC 2224Z 218DEG 21KT 3788 10215 kam
Special weather statement, Jul 3, 4:38 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Pueblo CO 438 PM MDT Fri Jul 3 2020 COZ096-098-032315- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 438 PM MDT Fri Jul 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND SOUTH CENTRAL KIOWA COUNTIES UNTIL 515 PM MDT... At 438 PM MDT, Doppler radar was tracking a strong thunderstorm near Lamar, moving northeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamar. LAT...LON 3803 10247 3811 10267 3837 10257 3825 10222 TIME...MOT...LOC 2238Z 208DEG 13KT 3814 10253 kam
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:48 PM MDT | Special Weather Statement | PUB | 42 min | |
| Jul 3, 1:01 PM MDT | Special Weather Statement | PUB | Huerfano | 44 min |
| Jul 3, 1:52 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jul 3, 1:55 PM MDT | Special Weather Statement | PUB | Otero | 50 min |
| Jul 3, 1:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 18 min |
| Jul 3, 2:33 PM MDT | Special Weather Statement | PUB | Otero | 42 min |
| Jul 3, 2:46 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 29 min |
| Jul 3, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 46 min |
| Jul 3, 3:59 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 46 min |
| Jul 3, 4:00 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jul 3, 4:25 PM MDT | Special Weather Statement | PUB | Prowers | 35 min |
| Jul 3, 4:38 PM MDT | Special Weather Statement | PUB | Prowers | 37 min |
| Jul 3, 4:58 PM MDT | Special Weather Statement | PUB | Teller | 47 min |
| Jul 3, 5:08 PM MDT | Special Weather Statement | PUB | Kiowa | 52 min |
| Jul 3, 5:09 PM MDT | Special Weather Statement | PUB | Kiowa | 51 min |
| Jul 3, 5:14 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 11 min |
| Jul 3, 5:24 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 36 min |
| Jul 3, 5:41 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jul 3, 5:43 PM MDT | Special Weather Statement | PUB | Prowers | 47 min |
| Jul 3, 5:44 PM MDT | Special Weather Statement | PUB | Kiowa | 46 min |
| Jul 3, 5:52 PM MDT | Special Weather Statement | PUB | Prowers | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.